MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER; NRY
Catalog Number RED62SKIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 and m2 segment of the middle cerebral artery (mca) using a penumbra system red62 reperfusion catheter (red62), a penumbra system red 43 reperfusion catheter (red43), a bmx96 access system (bmx96), and a guidewire.During the procedure, the physician advanced the red43 and the red62 coaxially to the target location and completed two passes.While aspirating and manipulating the red62 and red43, the physician noticed under fluoroscopy that the red62 and red43 fractured in the m1 segment of the mca.The physician attempted to use a snare device without success.A non-penumbra balloon device was used to remove the fractured segments of the red62 and red43 from the patient.The procedure was completed using a new red62, a new red43, and the same bm96 resulting in thrombolysis in cerebral infarction (tici) grade 3.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned penumbra system red62 reperfusion catheter (red62) confirmed that the catheter was fractured and revealed stretching at the fracture site.If the catheter is retracted against resistance, damage such as stretching and a subsequent fracture may occur.Based on the reported event, the root cause of resistance during the procedure could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 and m2 segment of the middle cerebral artery (mca) using a penumbra system red62 reperfusion catheter (red62), a penumbra system red 43 reperfusion catheter (red43), a bmx96 access system (bmx96), and a guidewire.During the procedure, the physician advanced the red43 and the red62 coaxially to the target location.The physician completed two passes using the red43.While manipulating the red62 and red43, the physician noticed under fluoroscopy that the red62 and red43 fractured in the m1 segment of the mca.The physician attempted to use a snare device without success.A non-penumbra balloon device was used to remove the fractured segments of the red62 and red43 from the patient.The procedure was completed using a new red62, a new red43, and the same bm96 resulting in thrombolysis in cerebral infarction (tici) grade 3.There was no report of an adverse effect on the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra sales representative on october 2, 2025: 1.Section b.Box 5.Describe event or problem.

Brand Name
PENUMBRA SYSTEM RED 62 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 
5107483200
MDR Report Key22693148
Report Number3005168196-2025-00250
Device Sequence Number12838807
Product Code NRY
UDI-Device Identifier00815948023536
UDI-Public00815948023536
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K203440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRED62SKIT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Supplement Date Received by Manufacturer08/01/2025
10/02/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date08/29/2025
10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexFemale
Patient Weight68 KG